zbMATH — the first resource for mathematics

Stabilization of generic trees of strings. (English) Zbl 1064.93034
Summary: The authors study the energy decay of a tree-shaped network of vibrating elastic strings when the pointwise feedback acts in the root of the tree. They show that the strings are not exponentially stable in the energy space. Moreover, explicit polynomial decay estimates valid for regular initial data are given.

93D15 Stabilization of systems by feedback
35B37 PDE in connection with control problems (MSC2000)
93B07 Observability
74K05 Strings
35B40 Asymptotic behavior of solutions to PDEs
74M05 Control, switches and devices (“smart materials”) in solid mechanics
93C20 Control/observation systems governed by partial differential equations
Full Text: DOI
[1] 1. K. Ammari and M. Tucsnak, Stabilization of second order evolution equations by a class of unbounded feedbacks. ESAIM, Control Optim. Calc. Var. 6 (2001), 361-386. · Zbl 0992.93039
[2] 2. J. W. S. Cassels, An introduction to diophantine approximation. Cambridge Univ. Press, Cambridge (1966). · Zbl 0077.04801
[3] 3. R. D?ger, Observation and control of vibrations in tree-shaped networks of strings. SIAM J. Control 43 (2004), 590-623. · Zbl 1083.93022
[4] 4. R. D?ger and E. Zuazua, Controllability of tree-shaped networks of vibrating strings. C. R. Acad. Sci. Paris. S?r. I Math. 332 (2001), 1087-1092. · Zbl 0990.93051
[5] 5. G. Doetsch, Introduction to the theory and application of the Laplace transformation. Springer-Verlag, Berlin (1974). · Zbl 0278.44001
[6] 6. J. Lagnese, G. Leugering, and E. J. P. G. Schmidt, Analysis and control of multi-link flexible structures. Systems and Control: Foundations and Applications. Birha?ser, Basel (1994). · Zbl 0810.73004
[7] 7. S. Lang, Introduction to diophantine approximations. Addison Wesley, New York (1966). · Zbl 0144.04005
[8] 8. G. Leugering and E. Zuazua, Exact controllability of generic trees. ESAIM Proc. 8 (2000), 95-105. · Zbl 0966.74049
[9] 9. J. L. Lions and E. Magenes, Probl?mes aux limites non homog?nes et applications. Dunod, Paris (1968).
[10] 10. S. Ni?aise, Spectre des r?seaux topologiques finis. Bull. Sci. Math. 111 (1987), 401-413.
[11] 11. A. Pazy, Semigroups of linear operators and applications to partial differential equations. Springer-Verlag, New York (1983). · Zbl 0516.47023
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.